Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2012, 4:13 PM CDT for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2012, 4:13 PM CDT (21:13 UTC)
- Expired
- Mar 12, 2012, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Saint Charles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 4:14 PM CDT | TSTM WND DMG | 2 Se Des Allemands, LA | ONE SHED HEAVILY DAMAGED BY THUNDERSTORM WINDS IN THE BAYOU GAUCHE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
739
WUUS54 KLIX 122113
SVRLIX
LAC051-089-122145-
/O.NEW.KLIX.SV.W.0032.120312T2113Z-120312T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 445 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DES ALLEMANDS...OR 11 MILES SOUTHWEST OF AVONDALE...AND MOVING EAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2969 9020 2969 9029 2972 9036 2976 9037
2978 9043 2979 9045 2992 9040 2986 9010
2968 9017 2968 9019
TIME...MOT...LOC 2113Z 288DEG 13KT 2981 9033
$$2 follow-up statements
117
WWUS54 KLIX 122132
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
432 PM CDT MON MAR 12 2012
LAC051-089-122145-
/O.CON.KLIX.SV.W.0032.000000T0000Z-120312T2145Z/
ST. CHARLES LA-JEFFERSON LA-
432 PM CDT MON MAR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL JEFFERSON AND SOUTHEASTERN ST. CHARLES PARISHES...
AT 427 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER ST. CHARLES PARISH ABOUT 11 MILES
SOUTHWEST OF AVONDALE...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED PARISHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2974 9036 2987 9032 2982 9012 2968 9017
2968 9019 2969 9020 2969 9030 2971 9034
2972 9036
TIME...MOT...LOC 2132Z 288DEG 13KT 2976 9025
$$655
WWUS54 KLIX 122146
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CDT MON MAR 12 2012
LAC051-089-122156-
/O.EXP.KLIX.SV.W.0032.000000T0000Z-120312T2145Z/
ST. CHARLES LA-JEFFERSON LA-
446 PM CDT MON MAR 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON AND
SOUTHEASTERN ST. CHARLES PARISHES HAS EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 2974 9036 2987 9032 2982 9012 2968 9017
2968 9019 2969 9020 2969 9030 2971 9034
2972 9036
TIME...MOT...LOC 2132Z 288DEG 13KT 2976 9025
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:51 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 12, 3:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT MON MAR 12 2012
.SYNOPSIS...
HIGH PRESSURE IS IN PLACE OFF THE EAST COAST AND A FRONT IS MOVING
ACROSS THE EASTERN US. LOW PRESSURE OVER THE GREAT LAKES WILL
CONTINUE TO MOVE NORTHEAST. EXPECT HIGH PRESSURE TO BE FAVORED
OVER EASTERN U.S THROUGH THE FORECAST PERIOD.
&&
.DISCUSSION...
OUTFLOW BOUNDARY FROM THE ROUND OF STORMS THIS MORNING AND
INSTABILITY WAS ENOUGH TO TRIGGER SOME STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON. THIS BOUNDARY IS STILL OVER THE AREA
AND ONGOING STORMS ARE EXPECTED TO WEAKEN AS EVENING PROGRESSES.
WILL CONTINUE TO CARRY SHOWERS AND THUNDERSTORMS FOR THIS EVENING
WITH HEAVY RAINFALL AND GUSTY WINDS BEING THE MAIN THREAT. WITH
ALL OF THE RAINFALL AND MOISTURE IN THE ATMOSPHERE TONIGHT EXPECT
AREAS OF FOG TO DEVELOP MAINLY AFTER MIDNIGHT. THE FOG COULD BE
LOCALLY DENSE AND A DENSE FOG ADVISORY MIGHT NOT BE OUT OF THE
QUESTION TONIGHT.
TUESDAY THROUGH SUNDAY...A LATE SPRING TO EARLY SUMMER PATTERN
SETS UP OVER THE REGION. HIGH PRESSURE IS EXPECTED TO STRENGTHEN
AND SHUT OUT MAJOR RAIN CHANCES THIS WEEK. EXPECT NORMAL DIURNAL
SHOWERS AND THUNDERSTORMS EACH AFTERNOON AS SEA BREEZE COULD SET
UP ANY AFTERNOON THIS WEEK. TEMPERATURES ARE EXPECTED TO BE ABOVE
NORMAL THROUGH THE PERIOD. HIGHS SHOULD BE IN THE LOW 80S AND LOWS
IN THE 60S. OVERALL A QUIET WEEK IS EXPECTED ACROSS THE AREA. 13/MH
&&
.AVIATION...
A WARM FRONT MOVING ACROSS THE LOUISIANA COAST TODAY WILL RESULT IN
DETERIORATING CONDITIONS THROUGH TONIGHT. CONVECTION WILL CONTINUE
TO AFFECT BTR...MSY...HUM...NEW AND ASD AIRPORTS THROUGH 23Z. IFR TO
LIFR CONDITIONS WITH LOW CIGS AND AREAS OF RESTRICTED VSBYS TOWARD
MIDNIGHT AND THESE CONDITIONS WILL PERSIST INTO TUESDAY MORNING
BEFORE IMPROVING BACK TO MOSTLY VFR TUESDAY AFTERNOON.
&&
.MARINE...
HIGH PRESSURE WILL REMAIN ALONG THE EASTERN SEABOARD THROUGH THE
WEEK. THIS FEATURE WILL KEEP THE PERSISTENT EAST TO SOUTHEAST FLOW
IN PLACE THROUGH THE SAME PERIOD. WINDS HAVE RELAXED BELOW SMALL
CRAFT ADVISORY CRITERIA AND SHOULD REMAIN BELOW 20 KNOTS THROUGH
SATURDAY. AS A RESULT...SEAS WILL REMAIN BELOW 5 FEET THROUGH
SATURDAY.
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING RIVER FLOODING ALONG THE PEARL RIVER.
MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS
PARISH...ESPECIALLY WITH PATCHY FOG EXPECTED OVERNIGHT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 80 62 79 / 20 20 10 20
BTR 63 83 63 81 / 20 20 10 20
ASD 64 79 62 79 / 20 20 10 10
MSY 65 80 64 79 / 20 30 10 10
GPT 64 76 62 78 / 30 20 10 10
PQL 63 77 60 78 / 30 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 12, 11:05 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT MON MAR 12 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1105 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AS A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY DISSIPATES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 95/DM
In the hours before
Special weather statement, Mar 12, 1:16 PM CDT, 2 hours 57 minutes before
LAZ046-049-050-057-121915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 116 PM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...LIVINGSTON PARISH...IBERVILLE PARISH... AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR DONALDSONVILLE...OR ABOUT 4 MILES NORTH OF DONALDSONVILLE...MOVING NORTHEAST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GEISMER...GONZALES...SORRENTO...PRAIRIEVILLE AND WHITEHALL THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 12, 1:50 PM CDT, 2 hours 23 minutes before
LAZ049-050-057-058-121945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 150 PM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH... LIVINGSTON PARISH... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF GONZALES...OR ABOUT 6 MILES NORTH OF CONVENT...MOVING NORTHEAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LUTCHER...GRAMERCY...RESERVE AND GARYVILLE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 12, 2:47 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 PM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL LUTCHER 30.06N 90.71W
03/12/2012 E0.75 INCH ST. JAMES LA LAW ENFORCEMENT
&&
DMANNINGSpecial weather statement, Mar 12, 3:20 PM CDT, 53 minutes before
LAZ060>062-122115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 320 PM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. CHARLES PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR HAHNVILLE...OR ABOUT 2 MILES NORTH OF BOUTTE...MOVING EAST AT 10 MPH. COMMUTERS HEADING WEST FROM NEW ORLEANS TO BATON ROUGE WILL ENCOUNTER THIS ACTIVITY. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DESTREHAN...WESTWEGO...WAGGAMAN...METAIRIE...MARRERO... KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN...BRIDGE CITY AND AVONDALE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA TO DIME SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 12, 3:37 PM CDT, 36 minutes before
LAZ059-122130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 337 PM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER LAFOURCHE PARISH... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTHWEST OF HAHNVILLE...OR ABOUT 7 MILES NORTHEAST OF RACELAND...MOVING EAST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED PARISH. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 12, 3:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CDT MON MAR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG 3 W LUTCHER 30.06N 90.76W
03/12/2012 ST. JAMES LA EMERGENCY MNGR
WINDS BLEW A SHED ABOUT 50 FEET FROM ITS FOUNDATION AND
DOWNED A FEW POWERLINES IN THE GRAND POINT AREA. TIME
ESTIMATED FROM RADAR.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:11 PM CDT | Small Craft Advisory | LIX | 10 hr | |
| Mar 12, 2:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 12, 3:20 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 25 min |
| Mar 12, 3:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 12, 3:38 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston | 52 min |
| Mar 12, 3:44 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 46 min |
| Mar 12, 5:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Mar 12, 6:02 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 12, 7:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 12, 8:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 12, 9:11 AM CDT | Special Marine Warning | LIX | 94 min | |
| Mar 12, 11:16 AM CDT | River Flood Warning | LIX | St. Mary | 37 days |
| Mar 12, 11:43 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 62 min |
| Mar 12, 12:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 12, 12:16 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 59 min |
| Mar 12, 1:29 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 2 hr |
| Mar 12, 2:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 45 min |
| Mar 12, 2:14 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 61 min |
| Mar 12, 2:54 PM CDT | Areal Flood Advisory | LIX | Saint Charles, Saint John the Baptist | 111 min |
| Mar 12, 3:49 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
| Mar 12, 6:17 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.